Alert archive / New York / Freeze Warnings in 2008
Freeze Warning 6, NWS Albany, NY
NWS Albany, NY issued this freeze warning at Sep 16, 2008, 4:02 AM EDT for Hamilton County, Herkimer County, New York. It took effect at Sep 17, 2008, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2008, 4:02 AM EDT (08:02 UTC)
- In effect from
- Sep 17, 2008, 2:00 AM EDT
- Expired
- Sep 17, 2008, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
Counties Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this freeze warning went out at Sep 16, 3:46 AM EDT, 16 minutes earlier.
Area forecast discussion, Sep 16, 3:46 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
346 AM EDT TUE SEP 16 2008
.SYNOPSIS...
HIGH PRESSURE WILL PRODUCE FAIR AND DRY WEATHER TODAY
THROUGH WEDNESDAY. A WEAK COLD FRONT WILL BRING ISOLATED TO
SCATTERED SHOWERS NORTH OF THE CAPITAL DISTRICT WEDNESDAY NIGHT.
CANADIAN HIGH PRESSURE WILL RIDGE IN FROM THE NORTHERN GREAT LAKES
REGION FOR THURSDAY AND FRIDAY WITH CONTINUED COOL AND DRY WEATHER.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AN UPPER LEVEL TROUGH UPSTREAM OVER MICHIGAN WILL SWING THROUGH
THE REGION TODAY ENDING ANY LAKE RESPONSE AND ERODING THE
LINGERING LOW LEVEL MOISTURE/CLOUDS. SFC HIGH PRESSURE WILL BUILD
EASTWARD FROM THE LOWER GREAT LAKES REGION WITH ANY CLOUD COVER IN
THE AFTERNOON MAINLY OVER THE HIGHER TERRAIN. EXPECT PARTLY TO
MOSTLY SUNNY CONDITIONS TODAY AND MAX TEMPS NEAR NORMAL. H850
TEMPS WILL BE IN THE 6-8C RANGE AND WITH GOOD MIXING FROM THAT
LEVEL EXPECT HIGHS IN THE VALLEYS TO BE IN THE U60S TO L70S. LOWER
TO MID 60S WILL BE COMMON OVER THE HILLS AND MTNS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
TUESDAY NIGHT...IDEAL RADIATIONAL COOLING SITUATION WITH HIGH
PRESSURE MOVING OVER PA/NY WITH CLEAR SKIES AND CALM WINDS. WE
UTILIZED A BLEND OF THE GFS/NGM MOS MIN TEMPS AND THERE WAS SOUND
AGREEMENT FOR A WIDESPREAD FROST FOR THE SRN ADIRONDACKS /NRN
HERKIMER AND HAMILTON COUNTIES/. AREAS OF FROST WILL ALSO BE
LIKELY WITH MIN TEMPS IN THE 33-36F RANGE FOR NRN FULTON AND NRN
WARREN COUNTIES. HENCE...WE ARE ISSUING A FREEZE WARNING/FROST
ADVISORY FOR THESE ZONES. ELSEWHERE ACROSS THE FCST AREA LOWS WILL
RANGE FROM THE U30S OVER THE SRN GREENS AND ERN CATSKILLS TO 40S
IN THE VALLEYS/BERKS/LITCHFIELD HILLS.
WEDNESDAY...THE MID LEVEL FLOW IS FAIRLY ZONAL WITH SPRAWLING SFC
HIGH PRESSURE SOUTH OF THE REGION. A BACKDOOR COLD FRONT WILL BE
HEADING SOUTH OF HUDSON BAY TOWARDS THE NORTHEAST. IT SHOULD BE A
LOVELY DAY WITH PLENTY OF SUNSHINE. H850 TEMPS WARM ADVECT TO
8-10C WITH GOOD MIXING AGAIN TO H850-800 MAX TEMPS WILL GET INTO
THE 70S ACROSS MUCH OF THE FCST AREA WITH SOME 60S OVER THE MTNS
NORTH AND EAST.
WED NIGHT...THE SHORT TERM NWP GUIDANCE HAS A BACKDOOR COLD FRONT
AND ITS ASSOCIATED UPPER LEVEL TROUGH/SHORTWAVE ENERGY DESCENDING
SOUTH AND EAST FROM THE ST LAWRENCE RIVER VALLEY. THE GFS/NAM HAVE
THIS FEATURE MOISTURE STARVED...BUT ENOUGH VORTICITY ADVECTION MAY
ALLOW FOR SOME ISOLD-SCT SHRAS NORTH AND WEST OF THE CAPITAL
DISTRICT. WE ARE NOT EXPECTING ANY MEASURABLE PCPN FROM THE
CAPITAL DISTRICT SOUTH AND EAST AT THIS TIME.
THURSDAY...FAIRLY STRONG COLD AIR ADVECTION OCCURS IN THE WAKE OF
THE COLD FRONT DURING THE DAY WITH H850 TEMPS FALLING CLOSE TO 5C
AT KALB. HIGH TEMPS WILL STRUGGLE TO REACH THE MID AND UPPER 60S
IN THE HUDSON AND MOHAWK RIVER VALLEYS. STRONG SUBSIDENCE WITH
SFC HIGH PRESSURE NOSING IN FROM SRN ONTARIO/NRN GREAT LAKES
REGION WILL ALLOW MORE SUNSHINE WITH BRISK N/NW WINDS IN THE 10-15
KT RANGE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL REMAIN IN CONTROL OF OUR WEATHER FOR MUCH OF THE
PERIOD WITH DRY WEATHER EXPECTED THROUGH MONDAY. THE AIRMASS WILL
INITIALLY BE QUITE COLD THROUGH FRIDAY WITH THURSDAY NIGHT BEING THE
COLDEST NIGHT WITH A WIDESPREAD FROST POSSIBLE ACROSS THE SOUTHERN
ADIRONDACKS AND PARTS OF THE SOUTHERN GREEN MOUNTAINS AND EASTERN
CATSKILLS WHICH MAY BRING AN END TO THE GROWING SEASON IN THESE
AREAS. AT THIS POINT WILL INCLUDE MENTION IN HWO. THE COLD AIR WILL
FUNNEL INTO THE REGION IN THE WAKE OF A BACK DOOR COLD FRONT. MILDER
WEATHER WILL OCCUR OVER THE WEEKEND INTO MONDAY AS THE CENTER OF THE
HIGH SHIFTS SLIGHTLY EAST OF FA ALLOWING A RETURN FLOW TO SET UP
ACROSS OUR FA.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/... LOW LEVEL
STRATOCUMULUS CLOUDS EXPECTED TO PERSIST FOR MUCH OF THE REMAINDER
OF THE OVERNIGHT PERIOD FROM KALB NORTH WITH FAIRLY THICK CIRRUS
DECK SOUTH OF KALB WHICH WILL LIKELY PREVENT FOG FROM FORMING IN
MOST AREAS. THE LOW LEVEL CLOUDS SHOULD GRADUALLY DISSIPATE LATE
TONIGHT AS A RESULT OF THE DRYING ATMOSPHERE. GENERALLY EXPECT
SCT045 SCT-BKN250 DURING DAYLIGHT HOURS WITH SKIES BCMG SKC TOWARD
SUNSET. FOG LOOKS TO BE A PROBLEM LATER THIS EVENING ESPECIALLY AT
KGFL WHERE IFR CONDITIONS EXPECTED WITHIN A FEW HOURS OF SUNSET.
WINDS ARE EXPECTED TO BE LIGHT AND VARIABLE THROUGH 06Z WEDNESDAY.
OUTLOOK...
TUE NGT-SAT...VFR...NO WX...EXCEPT POSSIBLY IFR/MVFR IN RADIATIONAL
FOG EACH NIGHT...ESPECIALLY AT KGFL.
&&
.FIRE WEATHER...
HIGH PRESSURE WILL CONTINUE TO YIELD FAIR AND DRY CONDITIONS TODAY
THROUGH WEDNESDAY AFTERNOON WITH SOME WIDESPREAD FROST IN THE
SOUTHERN ADIRONDACKS WEDNESDAY MORNING.
RH VALUES WILL FALL TO 40 TO 50 PERCENT THIS AFTERNOON...AND 35 TO
50 PERCENT WEDNESDAY AFTERNOON. AN EXCELLENT RECOVERY TO 90 TO 100
PERCENT WILL OCCUR WEDNESDAY MORNING WITH FROST AND DEW FORMATION.
THE WINDS WILL LIGHT TODAY FROM THE WEST OR NORTHWEST AT 5 TO 10
MPH TODAY. THEY WILL BE CALM OVERNIGHT. THE WINDS WILL BE SOUTH OR
SOUTHWEST AT 5 TO 10 MPH ON WEDNESDAY.
&&
.HYDROLOGY...
NO HYDROLOGICAL PROBLEMS ARE EXPECTED THROUGHOUT THE PERIOD.
DRY WEATHER IS EXPECTED FOR THE ENTIRE WEEK THROUGH THE WEEKEND.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FROST ADVISORY FROM 2 AM TO 8 AM EDT WEDNESDAY FOR NYZ042-082.
FREEZE WARNING FROM 2 AM TO 8 AM EDT WEDNESDAY FOR NYZ032-033.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...11
AVIATION...11
FIRE WEATHER...15
HYDROLOGY...11Hazardous weather outlook, Sep 15, 4:11 PM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 411 PM EDT MON SEP 15 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-161100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 411 PM EDT MON SEP 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PATCHY FROST IS POSSIBLE ACROSS THE ADIRONDACKS TONIGHT AS TEMPERATURES WILL DIP INTO THE MID 30S ACROSS THE SHELTERED VALLEY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FROST IS POSSIBLE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING ACROSS MUCH OF THE OUTLYING REGION TO THE NORTH OF ALBANY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 4:02 AM EDT | Frost Advisory | ALY | Fulton, Warren | 28 hr |
Nearby
Freeze Warnings in New York, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.